Missouri, 2026

Flooding and Hail in Missouri, March 4 to 5, 2026

March 4 to 5, 2026 · NWS SGF · 20 events in 10 counties and zones

Severe thunderstorms with large hail fell across portions of southwest Missouri during the morning of March 4th. Additional thunderstorms with large hail fell across southern Missouri during the evening of March 4th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Severe thunderstorms with large hail fell across portions of southwest Missouri during the morning of March 4th. Additional thunderstorms with large hail fell across southern Missouri during the evening of March 4th. The two rounds of thunderstorms produced a swatch of 2-4 inches of rainfall from Cassville to Springfield to Salem. This rainfall caused localized flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 4, 4:37 AM CST, 3 hours 1 minute earlier. Its key messages:

  • Showers and storms will move east into extreme southeastern Kansas and western Missouri early this morning and push east through the morning hours. There could be a few strong to severe storms with hail to the size of quarters and localized damaging wind risk.
  • A cold front will move east across the area this afternoon, additional storms will develop along the front, mainly along and southeast of I-44. Strong to severe storms will occur again with hail and isolated damaging winds gusts the main risks.
  • A band of heavy rainfall will be possible along and southeast of I-44 today into Thursday morning, and could lead to localized flooding where locations receive the heaviest rain.
  • Another cold front will move into the area late Friday and through the area on Saturday. Severe storms will once again be be possible from Friday afternoon into Saturday morning. There will the potential for hail to the size of golf balls, damaging winds and a tornado risk with this activity.
Area forecast discussion, Mar 4, 4:37 AM CST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Springfield MO
437 AM CST Wed Mar 4 2026

.KEY MESSAGES...

- Showers and storms will move east into extreme southeastern
  Kansas and western Missouri early this morning and push east
  through the morning hours. There could be a few strong to
  severe storms with hail to the size of quarters and localized
  damaging wind risk.

- A cold front will move east across the area this afternoon,
  additional storms will develop along the front, mainly along
  and southeast of I-44. Strong to severe storms will occur
  again with hail and isolated damaging winds gusts the main
  risks.

- A band of heavy rainfall will be possible along and southeast
  of I-44 today into Thursday morning, and could lead to
  localized flooding where locations receive the heaviest rain.

- Another cold front will move into the area late Friday and
  through the area on Saturday. Severe storms will once again be
  be possible from Friday afternoon into Saturday morning.
  There will the potential for hail to the size of golf balls,
  damaging winds and a tornado risk with this activity.

&&

.SHORT TERM /THROUGH THURSDAY NIGHT/...
Issued at 233 AM CST Wed Mar 4 2026

A front is located across the area generally along I-44. The
front will primarily remain located here, shifting slightly
north to south at times, through the morning hours. Then this
afternoon and evening a cold front will move southeast across
the area and into northwest Arkansas into south central by this
evening, before stalling from west to east across southern
Missouri/northern Arkansas tonight into Thursday morning. the
front will then lift north through the area on to the north
Thursday afternoon.

A few showers and storms will be possible the next few hours,
but most locations will remain dry. An upper level trough is
moving east into the plains early this morning. Storms are
developing across northwestern Texas currently. Storms will
continue to develop and expand in coverage and push east this
morning and into extreme southeastern Kansas and far western
Missouri early this morning then to the east this morning mainly
along and south of the stalled front. Instability will be
strongest to the west of Highway 65 and some hail to the size of
quarters will occur with this cluster of storms that move into
the area. There also could be some line segments and there will
be a scattered damaging wind risk with the line segments.

Instability will increase south of the front this afternoon and
evening ahead of the upper level trough and a cold front. There
will be the potential for severe storms this afternoon and
evening, with hail the main risk. There will be weak low level
shear and low level cape will not be overly strong therefore
the tornado risk will be low but with the front stalled across
the area and multiple rounds of storms some boundary
interactions could risk in a low (2%) brief weak tornado risk.

The front will stall across northern Arkansas and southern
Missouri tonight into Thursday morning. Rounds of showers and
storms will continue to develop and move across the area along
and north of the front through this period. Most of this
activity will be sub severe but a few stronger storms with hail
the risk will be possible tonight into Thursday morning. With
multiple round of rain moving across the area there will be the
potential for locally heavy rainfall. The HREF LPMM
precipitation amounts show the potential for a narrow band of
3-5" of rainfall today into Thursday morning along and south of
I-44. This will be possible if/where training of storms can
occur. The WPC has issued a Slight Risk Excessive Rainfall
Outlook for today into Thursday morning for location south of
I-44 where localized flash flooding will be possible under the
band of heavy rainfall. Highs will warm into the 70s on Thursday
afternoon as the front lifts off to the north of the area.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
Issued at 233 AM CST Wed Mar 4 2026

An stronger upper level trough will dig into the southwestern
U.S. on Thursday and will move into the plains on Friday and
across the region on Saturday. Warm air mass will be in place
as highs will warm into the 70s. An area of surface low pressure
will move northeast into the central Plains on Friday and dry
line will move east across central and eastern Kansas Friday
afternoon and evening. Scattered storms, likely in the form of
supercells, will develop and move northeast a head of the dry
line Friday afternoon and evening. These storms could move into
locations mainly along and west of I-49. Deep layer and low
level shear will increase across the region with the approach of
the trough. Modest MLCAPE of 1000 to 1500 J/kg will develop
with around 100 J/kg. There will be the potential for large hail
to the size of golf balls and isolated damaging winds, with the
low level shear and low level cap there will also be a tornado
risk. As the upper level trough moves east a cold front will
sweep east and a overtake the dry line and move across the area
Friday night. A line of storms will develop long front and move
east across the region. Damaging winds will occur with the line
with some scattered hail to the size of quarters west of
Highway 65 where better instability will be in place.
Instability will gradually weaken east of Highway 65 early
Satruday morning, the hail risk will decrease but enough
instability  will remain in place for at least a scattered
damaging wind risk with the line of storms until it move east of
the area. Low level cap and shear will support a spin up
tornado risk within the line.

The front will move south of the area on Saturday, some showers
could linger across south central MO behind the front Satruday
morning morning before moving south during the afternoon hours.
Slightly cooler conditions will occur this weekend behind the
front with highs in the 60s, some locations may remain in the
50s across the northern portions of the area on Saturday.

The warm front will lift north through region early next week
when highs warming into the 70s again. Another system move
through the region during the middle of the week bringing
additional rain chances to the area. There remains differences
between the model members on the exact track and timing of this
system.

&&

.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 438 AM CST Wed Mar 4 2026

A front is located over the area and will remain over the area
this morning then move south this afternoon and evening and back
to the north tonight into Thursday. Winds will generally be
light and variable through the TAF period.

Some patchy fog will be possible early this morning. Showers and
thunderstorms will move into and through the area this morning.
Additional showers and thunderstorms will occur at times this
afternoon into this evening. Some light rain or drizzle will be
possible into tonight. IFR ceilings will develop across the area
this morning, may improve briefing this afternoon then return
this evening and tonight. Gusty winds and hail will be possible
with the strongest storms today.

&&

.HYDROLOGY...
Issued at 233 PM CST Wed Mar 4 2026

Although some locations received more than 1" of rainfall this
past week, it was not enough to overcome long-term precipitation
deficits across the area. Abnormally dry soils continue to
persist across the CWA. The latest drought monitor shows
abnormally dry (north) to severe and extreme drought (south)
affecting the region. USGS streamgages indicate streamflow is
running below normal to much below normal across many area
waterways. With dry antecedent conditions prevailing, official
forecasts for our river forecast points do not indicate flooding
occuring. Keep in mind, official forecasts only utilize 24-48
hours of QPF so any rainfall forecast beyond that time window
will not be reflected in the official river forecasts.

Looking at longer range (10 day), probabilistic HEFS
forecasts for our river forecast points show the most likely outcome
(50th percentile) indicates flows increasing, however, none are
expected to reach flood stage. If more extreme QPF amounts
materialize the 10% chance flow scenarios do indicate a number of
river forecast locations reaching flood stage. The most recent Flood
Hazard Outlook indicates that there is a limited chance for flash,
urban, and river flooding later this week into next week.

The WPC Excessive Rain Outlook indicates a Slight Risk for
excessive rain Today and a Maringal Risk on Fri/Sat across at
least portions of the region. Flash Flood Guidance across the
area ranges from 1.5"-2" (1 hour) to 2.5"- 3" (6 hour). If these
thresholds are exceeded localized flash flooding may occur.
Although, at this time, it does not appear that widespread
significant river flooding will occur, stay tuned as these
events unfold.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Wise
HYDROLOGY...Wise/Grout
Hazardous weather outlook, Mar 4, 3:29 AM CST, 4 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
329 AM CST Wed Mar 4 2026

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050930-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
329 AM CST Wed Mar 4 2026

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Marginal tornado risk.
  Slight hail risk.
  Slight thunderstorm wind damage risk.
  Elevated lightning risk.
  Elevated excessive rainfall risk

DISCUSSION...

A line of storms across north central Oklahoma and south central
Kansas will move east into the area near or just after sunrise on
today. These storms will continue to move east and weaken as they
move east of Highway 65 this morning. Damaging wind gusts to 60
mph and isolated hail up to the size of quarters will occur this
this activity this morning west of Highway 65.

Additional storms will develop this afternoon and evening mainly
southwest of Highway 65. There will be the potential for strong to
severe storms with this activity with hail to the size of quarters
and damaging winds the main risk.

A band of heavy rainfall will be possible with this activity today
into tonight and could lead to localized flooding south of I-44.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Another system will move through the region late this week.
Thunderstorms will once again form along and ahead of the front
Friday afternoon continue into the overnight hours. There will be
the potential for severe thunderstorms with this system from
Friday afternoon into Friday night. All hazards are possible
included large hail to the size of golf balls, damaging wind
gusts, and few tornadoes.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation may be needed this afternoon and evening for
  locations southeast of I-44.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

In the hours before

Special weather statement, Mar 4, 6:34 AM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Springfield MO
634 AM CST Wed Mar 4 2026

KSZ073-097-041300-
Crawford KS-Bourbon KS-
634 AM CST Wed Mar 4 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN BOURBON AND
NORTHWESTERN CRAWFORD COUNTIES THROUGH 700 AM CST...

At 634 AM CST, Doppler radar was tracking a strong thunderstorm near
Walnut, or near St. Paul, moving northeast at 40 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Fort Scott, Marmaton, Walnut, Redfield, Hepler, Hiattville,
Petersburg, Farlington, Brazilton, Greenbush, Garland, and Pawnee
Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3767 9509 3794 9490 3779 9462 3768 9462
      3741 9509
TIME...MOT...LOC 1234Z 226DEG 37KT 3752 9505

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Price
Special weather statement, Mar 4, 7:01 AM CST, 37 minutes before
Special Weather Statement
National Weather Service Springfield MO
701 AM CST Wed Mar 4 2026

MOZ077-079-080-088>090-093-094-041330-
Dallas MO-Polk MO-Barton MO-Greene MO-Jasper MO-Dade MO-Newton MO-
Lawrence MO-
701 AM CST Wed Mar 4 2026

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BARTON...WEST
CENTRAL DALLAS...NORTHERN NEWTON...SOUTHERN POLK...NORTHERN
LAWRENCE...NORTHWESTERN GREENE...JASPER AND DADE COUNTIES THROUGH 730
AM CST...

At 701 AM CST, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Ash Grove to 6 miles
northwest of Miller to near Carterville. Movement was northeast at 40
mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Joplin, Carthage, Webb City, Bolivar, Stockton Lake, Willard, Mount
Vernon, Buffalo, Carterville, Duquesne, Ash Grove, Greenfield,
Sarcoxie, Duenweg, Lockwood, Diamond, Golden City, Miller, Leawood,
and Walnut Grove.

This includes Interstate 44 between mile markers 7 and 39, and
between mile markers 51 and 62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3707 9455 3737 9423 3759 9361 3764 9304
      3721 9347 3709 9390 3689 9446
TIME...MOT...LOC 1301Z 232DEG 34KT 3734 9352 3727 9393 3711 9444

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Price
Special weather statement, Mar 4, 7:30 AM CST, 8 minutes before
Special Weather Statement
National Weather Service Springfield MO
730 AM CST Wed Mar 4 2026

MOZ078-041400-
Cedar MO-
730 AM CST Wed Mar 4 2026

...A STRONG THUNDERSTORM WILL IMPACT CEDAR COUNTY THROUGH 800 AM
CST...

At 729 AM CST, Doppler radar was tracking a strong thunderstorm 14
miles east of Sheldon, or 14 miles northeast of Lamar, moving
northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
El Dorado Springs, Stockton, Jerico Springs, Olympia, Caplinger
Mills, Filley, Wagoner, Cedar Springs, and Arnica.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3789 9385 3787 9381 3783 9381 3783 9372
      3779 9363 3758 9393 3758 9407 3782 9407
      3790 9404
TIME...MOT...LOC 1329Z 204DEG 30KT 3761 9405

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Price

The radar

The Springfield radar (KSGF), 18 km away, was scanning. The volume nearest the first event began at 13:38 UTC.

Open the radar archive at this moment

Event by event

15 flood, 5 hail. Local standard time, as filed.

Hail, Greene

When
March 4, 7:38 AM CST
Where
Greene County, 1.65 mi E of Sgf Downtown Arpt
Measured
1.25 in hail
Reported by
Public
Coordinates
37.220, -93.200

Hail to the size of half dollars occurred northwest of Turners.

Hail, Greene

When
March 4, 7:38 AM CST
Where
Greene County, 1.77 mi SW of Mulroy
Measured
1.25 in hail
Reported by
Public
Coordinates
37.230, -93.190

Hail to the size of half dollars fell northwest of Turners.

Hail, Greene

When
March 4, 8:11 AM CST
Where
Greene County, 2.2 mi E of Sacville
Measured
1 in hail
Reported by
Public
Coordinates
37.400, -93.390

Hail to the size of quarters fell in Sacville.

Hail, Wright

When
March 4, 8:11 AM CST
Where
Wright County, 0.55 mi E of Grovespring
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
37.400, -92.610

Hail to the size of quarters fell in Grovespring.

Hail, Barry

When
March 4, 9:13 PM CST
Where
Barry County, 2.78 mi W of Eagle Rock
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
36.550, -93.800

Hail to the size of quarters fell west of Eagle Rock.

Flood, Phelps

When
March 5, 1:59 AM CST
Where
Phelps County, 0.51 mi WSW of Rolla to 0.54 mi SW of Rolla
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.946, -91.778

Highway 63 was closed due to flooding just north of Highway 72 underneath a railroad bridge in Rolla.

Flood, Phelps

When
March 5, 2:28 AM CST to 3:28 AM CST
Where
Phelps County, 3.01 mi NE of Craddock to 3.11 mi NE of Craddock
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.680, -91.810

State Highway H was closed due to flooding near Black Oak Creek.

Flood, Dent

When
March 5, 3:05 AM CST to 5:05 AM CST
Where
Dent County, 1.29 mi ESE of Sligo to 0.7 mi SE of Sligo
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.770, -91.360

State Highway TT was closed due to flooding near Crooked Creek.

Flood, Wright

When
March 5, 5:46 AM CST to 7:46 AM CST
Where
Wright County, 2.14 mi SSW of Fuson to 2.59 mi SSW of Fuson
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.300, -92.510

State Highway Z was closed due to flooding north of Hartville.

Flood, Wright

When
March 5, 5:50 AM CST to 7:50 AM CST
Where
Wright County, 4.42 mi NE of Mansfield to 4.2 mi NE of Mansfield
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.170, -92.530

State Highway AB was closed due to flooding northeast of Mansfield.

Flood, Shannon

When
March 5, 7:29 AM CST to 9:29 AM CST
Where
Shannon County, 4.84 mi S of Owls Bend to 4.75 mi S of Owls Bend
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.110, -91.200

State Highway NN was closed due to flooding at Rocky Creek.

Flood, Douglas

When
March 5, 7:56 AM CST to 9:56 AM CST
Where
Douglas County, 2.76 mi W of Ava Muni Meml Arpt to 2.53 mi NNE of Arno
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.970, -92.730

State Highway Y was closed due to flooding west of Ava.

Flood, Christian

When
March 5, 8:00 AM CST to 9:00 AM CST
Where
Christian County, 3.87 mi E of Chadwick to 3.41 mi E of Chadwick
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.930, -93.000

Day Lane in Christian county was closed due to flooding.

Flood, Christian

When
March 5, 8:00 AM CST to 9:00 AM CST
Where
Christian County, 1.1 mi E of Keltner to 0.94 mi ENE of Keltner
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.970, -92.930

Keltner Road in Christian County was closed due to flooding.

Flood, Christian

When
March 5, 8:00 AM CST to 9:00 AM CST
Where
Christian County, 1.62 mi ENE of Keltner to 1.66 mi E of Keltner
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.975, -92.921

Buck Road in Christian County was closed due to flooding.

Flood, Christian

When
March 5, 8:00 AM CST to 9:00 AM CST
Where
Christian County, 1.1 mi E of Terrell to 1.05 mi E of Terrell
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.080, -93.400

Wilson Road was closed due to flooding.

Flood, Douglas

When
March 5, 8:24 AM CST to 9:24 AM CST
Where
Douglas County, 1.49 mi SSE of Olathe to 1.5 mi SSE of Olathe
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.010, -92.520

State Highway U was closed due to flooding.

Flood, Ozark

When
March 5, 8:32 AM CST to 9:32 AM CST
Where
Ozark County, 2.77 mi E of Rockbridge to 2.57 mi E of Rockbridge
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.780, -92.370

State Highway 95 was closed due to flooding.

Flood, Texas

When
March 5, 4:02 PM CST to 5:02 PM CST
Where
Texas County, 3.89 mi WNW of Prescott to 3.93 mi NW of Prescott
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.460, -91.990

State Highway BB was closed due to flooding along the Big Piney River.

Flood, Ozark

When
March 5, 5:19 PM CST to 6:19 PM CST
Where
Ozark County, 1.31 mi ENE of Lawndale to 1.56 mi NE of Lawndale
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.640, -92.230

State Highway H was closed due to flooding along the North Fork River.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2026Every state in 2026This day in weather historyWarnings in Missouri, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1311844, 1311845, 1311847, 1311848, 1311849, 1311855, 1311858, 1311860, 1311863, 1311864, 1311871, 1311873, 1311874, 1311876, 1311883, 1311885, 1311886, 1311888, 1311889, 1311891.